Alert archive / Texas / Winter Storm Warnings in 2005

Winter Storm Warning 1, NWS Austin/San Antonio, TX

December 7, 20058 counties in Texas

NWS Austin/San Antonio, TX issued this winter storm warning at Dec 7, 2005, 6:39 PM CST for 8 counties in Texas. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 7, 2005, 6:39 PM CST (00:39 UTC)
Expired
Dec 8, 2005, 8:00 AM CST
In force
13 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bastrop County, TX, Burnet County, TX, Caldwell County, TX, Fayette County, TX, Hays County, TX, Lee County, TX, Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 55 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
500 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KEWX 080039
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
639 PM CST WED DEC 7 2005

...ARCTIC FRONT AND FREEZING RAIN MOVING INTO CENTRAL TEXAS...

.A COLD ARCTIC AIRMASS HAS MOVED OVER SOUTH CENTRAL TEXAS.
PRECIPITATION IS CONTINUING TO FALL...BUT IS SLOWLY DECREASING.
DESPITE THE REDUCTION IN MOISTURE...ROADWAYS WILL REMAIN ICY AND
SLICK THROUGH THE EARLY MORNING HOURS. MOTORISTS ARE ADVISED TO
USE EXTREME CAUTION AND STAY INDOORS UNLESS NECESSARY.

TXZ172-173-191>194-208-209-080845-
/O.UPG.KEWX.ZR.Y.0001.000000T0000Z-051208T0600Z/
/O.NEW.KEWX.WS.W.0001.051208T0039Z-051208T1400Z/
BURNET-WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-CALDWELL-FAYETTE-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...SAN MARCOS...
AUSTIN...BASTROP...GIDDINGS...LOCKHART...LA GRANGE
639 PM CST WED DEC 7 2005

...WINTER STORM WARNING IN EFFECT UNTIL 8 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 8 AM CST
THURSDAY. THE WINTER STORM WARNING SUPERSEDES THE FREEZING RAIN
ADVISORY.

ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE EXPECTED ON
BRIDGES...OVERPASSES AND ELEVATED ROADS...AND EVEN SOME LOW LYING
LESS TRAVELED ROADWAYS.

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY.

$$

TXZ171-188>190-205>207-080600-
/O.CON.KEWX.ZR.Y.0001.000000T0000Z-051208T0600Z/
LLANO-GILLESPIE-KENDALL-BLANCO-BEXAR-COMAL-GUADALUPE-
INCLUDING THE CITIES OF...LLANO...FREDERICKSBURG...BOERNE...
BLANCO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN
639 PM CST WED DEC 7 2005

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE EXPECTED ON
BRIDGES...OVERPASSES AND ELEVATED ROADS. LITTLE TO NO
ACCUMULATION OF ICE IS EXPECTED ELSEWHERE.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$
2 follow-up statements
000 
WWUS44 KEWX 080334
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
934 PM CST WED DEC 7 2005

...ARCTIC FRONT AND FREEZING RAIN MOVING INTO CENTRAL TEXAS...

.FREEZING RAIN AND DRIZZLE WILL CONTINUE TO MOVE NORTHEAST OUT OF SOUTH
CENTRAL TEXAS OVER THE NEXT FEW HOURS. PATCHES OF LIGHT DRIZZLE
WILL CONTINUE THROUGH THE EARLY MORNING HOURS GENERALLY NORTH OF A
LA GRANGE TO SAN MARCOS TO BURNET LINE. DANGEROUS ROADWAY CONDITIONS
WILL CONTINUE DUE TO RESIDUAL ICE ON ROADWAYS AND ESPECIALLY BRIDGES.

TXZ172-173-191>194-208-209-081145-
/O.CON.KEWX.WS.W.0001.000000T0000Z-051208T1400Z/
BURNET-WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-CALDWELL-FAYETTE-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...SAN MARCOS...
AUSTIN...BASTROP...GIDDINGS...LOCKHART...LA GRANGE
934 PM CST WED DEC 7 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM CST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY.

ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE EXPECTED ON
BRIDGES...OVERPASSES AND ELEVATED ROADS...AND EVEN SOME LOW LYING
LESS TRAVELED ROADWAYS.

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY. STAY INDOORS IF POSSIBLE. IF YOU MUST
TRAVEL...USE ADDITIONAL CAUTION AS ROADWAYS WILL BE VERY DANGEROUS.

$$

TXZ171-188>190-205>207-080600-
/O.CON.KEWX.ZR.Y.0001.000000T0000Z-051208T0600Z/
LLANO-GILLESPIE-KENDALL-BLANCO-BEXAR-COMAL-GUADALUPE-
INCLUDING THE CITIES OF...LLANO...FREDERICKSBURG...BOERNE...
BLANCO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN
934 PM CST WED DEC 7 2005

...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST.

ICE ACCUMULATIONS UP TO ONE TENTH OF AN INCH ARE POSSIBLE ON
BRIDGES...OVERPASSES AND ELEVATED ROADS. MOTORISTS SHOULD CONTINUE
TO USE ADDITIONAL CAUTION.

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS44 KEWX 080548
WSWEWX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1148 PM CST WED DEC 7 2005

...ARCTIC FRONT AND FREEZING RAIN MOVING INTO CENTRAL TEXAS...

.THE FREEZING RAIN ADVISORY FOR LLANO...GILLESPIE...KENDALL..
BLANCO...BEXAR...COMAL...AND GUADALUPE COUNTIES WILL BE ALLOWED TO
EXPIRE AT MIDNIGHT. NO ADDITIONAL ACCUMULATION OF ICE ARE
EXPECTED OVERNIGHT IN THESE COUNTIES. THE WINTER STORM WARNING FOR
THE NORTHERN COUNTIES OF SOUTH CENTRAL TEXAS WILL REMAIN IN EFFECT
UNTIL 8 AM THURSDAY. PATCHY FREEZING DRIZZLE WITH LITTLE TO NO
ADDITIONAL ACCUMULATION CAN BE EXPECTED IN THIS AREA.

TXZ171-188>190-205>207-080700-
/O.EXP.KEWX.ZR.Y.0001.000000T0000Z-051208T0600Z/
LLANO-GILLESPIE-KENDALL-BLANCO-BEXAR-COMAL-GUADALUPE-
INCLUDING THE CITIES OF...LLANO...FREDERICKSBURG...BOERNE...
BLANCO...SAN ANTONIO...NEW BRAUNFELS...SEGUIN
1148 PM CST WED DEC 7 2005

...FREEZING RAIN ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT...

THE FREEZING RAIN ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT. 

$$

TXZ172-173-191>194-208-209-081400-
/O.CON.KEWX.WS.W.0001.000000T0000Z-051208T1400Z/
BURNET-WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-CALDWELL-FAYETTE-
INCLUDING THE CITIES OF...BURNET...GEORGETOWN...SAN MARCOS...
AUSTIN...BASTROP...GIDDINGS...LOCKHART...LA GRANGE
1148 PM CST WED DEC 7 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM CST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM CST THURSDAY.

ICE ACCUMULATIONS UP TO ONE QUARTER INCH ARE EXPECTED ON
BRIDGES...OVERPASSES AND ELEVATED ROADS...AND EVEN SOME LOW LYING
LESS TRAVELED ROADWAYS.

A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET...
FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS
WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO
LIFE AND PROPERTY. STAY INDOORS IF POSSIBLE. IF YOU MUST TRAVEL...
USE ADDITIONAL CAUTION AS ROADWAYS WILL BE VERY DANGEROUS.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter storm warning went out at Dec 7, 3:19 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Dec 7, 3:19 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
319 PM CST WED DEC 7 2005

.DISCUSSION...
FREEZING RAIN ADVISORY CONTINUES THROUGH MIDNIGHT FOR SOME OF OUR
NORTHEAST COUNTIES...WITH THE FREEZE LINE CURRENTLY ORIENTED FROM
NORTHERN LEE COUNTY...WEST THROUGH TRAVIS COUNTY AND THE HILL
COUNTRY TO NEAR LAKE AMISTAD. FREEZING TEMPERATURES SHOULD MOVE
OUT OF THE HILL COUNTRY AND ACROSS THE SAN ANTONIO METRO AREA
BETWEEN 6 AND 9 PM. ABOUT THAT SAME TIME...WE EXPECT RAIN TO MOVE
OFF TO THE EAST...SO FREEZING RAIN CHANCES FOR BEXAR COUNTY ARE
SLIM. EVEN IF FREEZING RAIN OCCURS ACROSS THE SAN ANTONIO METRO
AREA...NO ICE ACCUMULATION IS EXPECTED. ONE ROGUE THUNDERSTORMS IS
MOVING EAST ACROSS DEWITT COUNTY...ENHANCED ALONG THE LEADING EDGE
OF THE FRONT. MOISTURE SUFFICIENT TO SUSTAIN CONVECTION LIKE THAT
WILL BE MOVING OFF TO THE EAST BETWEEN NOW AND 6PM.

VERY COLD TEMPERATURES ARE EXPECTED TONIGHT AND AGAIN THURSDAY
NIGHT. THE LATEST GFS MOS APPEARS TOO WARM WITH THOSE MIN
TEMPS...WITH THE NAM(ETA) MOS MUCH MORE REPRESENTATIVE OF THE
AIRMASS ADVECTING SOUTH ACROSS OUR AREA. AREAS THAT ARE ALREADY
BELOW FREEZING ACROSS OUR CWFA WONT GO BACK ABOVE FREEZING UNTIL
BETWEEN 11 AM AND NOON THURSDAY...MAKING FOR 18 TO 22 HOURS OF
BELOW FREEZING TEMPERATURES...SOMETHING THAT DOESNT HAPPEN TOO
OFTEN AROUND HERE.

TEMPERATURES WILL BEGIN A WARMING TREND LATER FRIDAY...BUT TWO
MORE COLD FRONTS ARE FORECAST TO BLOW THROUGH IN THE NEXT 7 DAYS.
THE NEXT ONE WILL PUSH THROUGH SATURDAY NIGHT...AS DEPICTED BY
BOTH THE LATEST GFS AND ECMWF SOLUTIONS. THIS AIRMASS WILL NOT BE
ARCTIC IN ORIGIN AND TEMPERATURES BEHIND IT WILL BE WITHIN 5
DEGREES OF NORMAL. ANOTHER FRONT IS FORECAST TO PUSH THROUGH
MONDAY NIGHT. THE NEXT SHOT AT PRECIP WILL COME AFTER THE FRONT
LATE NEXT TUESDAY...WHEN AN UPPER LEVEL TROUGH IS FORECAST TO
APPROACH FROM THE WEST CAUSING ISENTROPIC LIFT OVER THE SURFACE
AIRMASS. WILL KEEP POPS AT SLIGHT CHANCE FOR NOW DUE TO SOME RUN-
TO-RUN INCONSISTENCIES SEEN IN THE MEDIUM RANGE MODEL SOLUTIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              25  37  26  43 /  40  10  10  10
AUSTIN BERGSTROM INTL AIRPORT  26  37  21  43 /  40  10  10  10
DEL RIO INTL AIRPORT           27  46  28  52 /  10  10  10  10
SAN ANTONIO INTL AIRPORT       27  38  25  47 /  30  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FREEZING RAIN ADVISORY UNTIL MIDNIGHT THURSDAY FOR THE FOLLOWING
COUNTIES: BASTROP... BLANCO... BURNET... CALDWELL... FAYETTE...
GILLESPIE... HAYS... LEE... LLANO... TRAVIS... AND WILLIAMSON.

&&

11/03
Hazardous weather outlook, Dec 7, 10:05 AM CST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1005 AM CST WED DEC 7 2005

TXZ171>173-183>194-202>209-217>225-228-081215-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1005 AM CST WED DEC 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
AN ARCTIC COLD FRONT IS MOVING INTO SOUTH CENTRAL TEXAS TODAY
LOWERING TEMPERATURES TO BELOW FREEZING. A COLD RAIN WILL OCCUR
TODAY CHANGING OVER TO FREEZING RAIN AND DRIZZLE AND CONTINUING INTO
THIS EVENING AS SURFACE TEMPERATURES FALL BELOW FREEZING. THE AREAS
AFFECTED BY THE FREEZING PRECIPITATION WILL BE MAINLY NORTH OF A
LINE FROM LLANO TO SAN MARCOS TO LA GRANGE. ICE ACCUMULATIONS OF
LESS THAN ONE QUARTER INCH WILL OCCUR ON BRIDGES...OVERPASSES AND
ELEVATED ROADS. A FREEZING RAIN ADVISORY IS IN EFFECT UNTIL MIDNIGHT
TONIGHT FOR THE AREAS AFFECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.

Nearby

Winter Storm Warnings in Texas, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.